Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Hyperplane sections of weakly normal varieties in positive characteristic

Authors: Caterina Cumino, Silvio Greco and Mirella Manaresi
Journal: Proc. Amer. Math. Soc. 106 (1989), 37-42
MSC: Primary 14E05; Secondary 14E22
MathSciNet review: 953739
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is known that the general hyperplane sections of a weakly normal projective algebraic variety are weakly normal if the ground field has characteristic zero. This is shown to be false in positive characteristic; counterexamples can be obtained by intersecting "bad" weakly normal varieties with suitable linear spaces.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14E05, 14E22

Retrieve articles in all journals with MSC: 14E05, 14E22

Additional Information

PII: S 0002-9939(1989)0953739-9
Keywords: Weakly normal and/or WN1 algebraic varieties, general hyperplane section
Article copyright: © Copyright 1989 American Mathematical Society